Alert archive / Michigan / Frost Advisories in 2012
Frost Advisory 14, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this frost advisory at Sep 27, 2012, 3:23 PM EDT for 4 counties in Michigan. It took effect at Sep 28, 2012, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2012, 3:23 PM EDT (19:23 UTC)
- In effect from
- Sep 28, 2012, 2:00 AM EDT
- Expired
- Sep 28, 2012, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Grand Rapids, MI
Counties Clare County, MI, Lake County, MI, Mason County, MI, Osceola County, MI
The radar
The Grand Rapids radar (KGRR), 121 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
229 WWUS73 KGRR 271923 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 323 PM EDT THU SEP 27 2012 MIZ037>040-280330- /O.NEW.KGRR.FR.Y.0014.120928T0600Z-120928T1300Z/ MASON-LAKE-OSCEOLA-CLARE- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...CLARE 323 PM EDT THU SEP 27 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. HAZARDOUS WEATHER... * TEMPERATURES FALLING INTO THE 30S AFTER MIDNIGHT WITH FROST. IMPACTS... * TENDER PLANTS COULD BE DAMAGED BY FROST AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ OSTUNO
3 follow-up statements
996 WWUS73 KGRR 280209 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1009 PM EDT THU SEP 27 2012 MIZ037>040-281015- /O.CON.KGRR.FR.Y.0014.120928T0600Z-120928T1300Z/ MASON-LAKE-OSCEOLA-CLARE- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...CLARE 1009 PM EDT THU SEP 27 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... HAZARDOUS WEATHER... * TEMPERATURES FALLING INTO THE MID TO UPPER 30S AFTER 2 AM WITH FROST. IMPACTS... * TENDER PLANTS COULD BE DAMAGED BY FROST AFTER 2 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ JK
716 WWUS73 KGRR 280806 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 406 AM EDT FRI SEP 28 2012 MIZ037>040-281300- /O.CON.KGRR.FR.Y.0014.000000T0000Z-120928T1300Z/ MASON-LAKE-OSCEOLA-CLARE- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...CLARE 406 AM EDT FRI SEP 28 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... HAZARDOUS WEATHER... * TEMPERATURES FALLING INTO THE MID TO UPPER 30S WITH FROST. IMPACTS... * TENDER PLANTS COULD BE DAMAGED BY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ JK
483 WWUS73 KGRR 281258 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 858 AM EDT FRI SEP 28 2012 MIZ037>040-281400- /O.EXP.KGRR.FR.Y.0014.000000T0000Z-120928T1300Z/ MASON-LAKE-OSCEOLA-CLARE- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...CLARE 858 AM EDT FRI SEP 28 2012 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING. HAZARDOUS WEATHER... * TEMPERATURES WILL RISE THROUGH THE MORNING * FROST WILL DIMINISH IMPACTS... * TEMPERATURES FELL INTO THE LOW TO MID 30S FOR MOST PLACES PRECAUTIONARY/PREPAREDNESS ACTIONS... * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR MORE INFORMATION. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this frost advisory went out at Sep 27, 3:21 PM EDT, 2 minutes earlier.
Area forecast discussion, Sep 27, 3:21 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 321 PM EDT THU SEP 27 2012 .SYNOPSIS... ISSUED AT 321 PM EDT THU SEP 27 2012 HIGH PRESSURE WILL PROVIDE FAIR WEATHER INTO SATURDAY THEN LOW PRESSURE WILL MAKE A RUN AT LOWER MICHIGAN FROM THE EAST WITH SOME SHOWERS ACROSS EASTERN LOWER MICHIGAN LATE SATURDAY NIGHT AND SUNDAY. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 321 PM EDT THU SEP 27 2012 ISSUED A FROST ADVISORY FOR TONIGHT FOR THE NORTHERN TIER. THIN STRATUS DECK LAST NIGHT HELD TEMPS UP AS MESO LOW CENTERED OVER SOUTHERN LAKE MICHIGAN SPUN IN PLACE. LAPS AND MODEL SOUNDINGS SHOW HIGH RH TRAPPED UNDER AN INVERSION MOST OF TONIGHT...SO MIN TEMPS WERE ADJUSTED UPWARDS. LATE CLEARING IS EXPECTED ACROSS THE FAR NORTH BASED ON MODEL RH PROFILES. WITH CALM WINDS AND DEW POINTS IN THE 30S...THAT WOULD ALLOW SOME FROST TO FORM BEFORE SUNRISE. THEN ATTENTION TURNS TO THE NEXT POTENTIAL WEATHERMAKER ON SATURDAY AS A RETROGRADING UPPER LOW MOVES INTO LOWER MICHIGAN FROM THE NORTHEAST. LOOKS LIKE THE WESTERN EDGE OF THE SHOWERS WILL IMPINGE ON THE EASTERN FORECAST AREA SATURDAY NIGHT. KEPT SLIGHT CHANCE POPS FOR NOW. THIS STILL LOOKS LIKE A CLOSE CALL BUT MODEL AGREEMENT IS BETTER TODAY SO CONFIDENCE IS GETTING HIGHER THAT SOME SHOWERS WILL MAKE IT INTO THE EASTERN FORECAST AREA. .LONG TERM...(SUNDAY THROUGH THURSDAY) ISSUED AT 321 PM EDT THU SEP 27 2012 THE LONG TERM PORTION OF THE FCST CONTINUES TO GENERALLY FEATURE MAINLY DRY CONDITIONS AND AVERAGE TO ABOVE AVERAGE TEMPERATURES. THERE ARE A COUPLE OF SYSTEMS THAT WE WILL HAVE TO DETERMINE PCPN CHCS FOR. NO MAJOR CHANGES WERE MADE TO THE FCST. ONE OF THE CHCS OF PCPN CONTINUES TO BE RIGHT AT THE BEGINNING OF THE FCST PERIOD ON SUN. THIS WILL COME AS AN UPPER LOW ACROSS JAMES BAY WILL ROTATE SOUTH ACROSS ERN MI/LAKE HURON ON SUNDAY. THIS WILL PLACE THE BEST CHC OF RAIN SHOWERS ACROSS THE ERN HALF OF THE CWFA. THIS WILL THEN BE QUICK TO MOVE OUT AS IT GETS BOOTED OUT BY THE STRONG UPPER JET ACROSS THE PRAIRIE PROVINCES OF CANADA BY MON. AFTER A BREAK IN THE PCPN SUN NIGHT AND MON...WE WILL SEE A SHORT WAVE MOVE IN ACROSS THE AREA MON NIGHT AS A PIECE OF ENERGY KICKS OUT FROM THE MAIN JET TO OUR NW. PCPN CHCS WITH THIS SYSTEM LOOK FAIRLY LIMITED. THE BULK OF THE FORCING WITH THIS WAVE WILL REMAIN JUST NORTH OF THE AREA. IN ADDITION MOISTURE TRANSPORT AHEAD OF THE WAVE WILL BE QUITE LIMITED WITH THE GULF NOT FEEDING INTO THE SYSTEM. WE WILL THEN SEE A WARMING TREND BEHIND THAT WAVE. HEIGHTS ARE EXPECTED TO BUILD OVER OUR AREA AS A STRONG UPPER LOW ACROSS ALASKA IS EXPECTED TO DIVE SE TO THE U.S./CANADIAN BORDER MID WEEK. WE WILL SEE H850 TEMPS WARM INTO THE MID TEENS C WITH A GOOD SW FLOW SETTING UP. EVENTUALLY THE FRONT TO OUR NW WILL SETTLE IN LATE IN THE PERIOD...AND BRING A CHC OF RAIN WITH IT AND COOLER TEMPS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 143 PM EDT THU SEP 27 2012 VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. CLOUD COVER CURRENTLY OVER THE AREA WILL LINGER THROUGH MOST OF THE PERIOD DUE TO WEAK FLOW IN PLACE. MVFR CLOUDS THAT WERE AROUND EARLIER HAVE SHIFTED OUT OF THE AREA/LIFTED WITH THE EASTERLY FLOW IN PLACE AT THE SFC. THIS CLOUD COVER WILL RANGE FROM FEW TO BKN AT TIMES...BUT ONCE AGAIN IT SHOULD REMAIN VFR. FOG POTENTIAL SHOULD BE LIMITED DUE TO THE CLOUD COVER IN PLACE. CLOUDS WILL BE SWEPT OUT OF THE AREA FROM NW TO SE ON FRI AS THE FLOW ALOFT STRENGTHENS. && .MARINE... ISSUED AT 321 PM EDT THU SEP 27 2012 WINDS AND WAVES WILL REMAIN RELATIVELY LIGHT INTO THE WEEKEND UNDER SFC HIGH PRESSURE. && .HYDROLOGY... ISSUED AT 321 PM EDT THU SEP 27 2012 NO HYDRO ISSUES. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...FROST ADVISORY FROM 2 AM TO 9 AM EDT FRIDAY FOR MIZ037>040. LM...NONE. && SYNOPSIS...OSTUNO SHORT TERM...OSTUNO LONG TERM...NJJ AVIATION...NJJ HYDROLOGY...OSTUNO MARINE...OSTUNO
Hazardous weather outlook, Sep 27, 8:00 AM EDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 800 AM EDT THU SEP 27 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-280830- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 800 AM EDT THU SEP 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT FROST AND FREEZING TEMPERATURES ARE EXPECTED NORTH OF INTERSTATE 96 TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-280830- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 800 AM EDT THU SEP 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WDM HOVING
Nearby
Frost Advisories in Michigan, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.